Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 41, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 23, 2014, 2:12 PM EDT for Fulton County, Henry County, Ohio. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2014, 2:12 PM EDT (18:12 UTC)
- Expired
- Jun 23, 2014, 3:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fulton County, OH, Henry County, OH
The radar
The Northern Indiana radar (KIWX), 128 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 2:25 PM EDT | TSTM WND DMG | 1 Sse Gerald, OH | TREES DOWN AROUND CO RD T AND ST RD 108 |
| Jun 23, 2:25 PM EDT | TSTM WND DMG | 2 Ene Gerald, OH | TREES DOWN AROUND CO RD V AND CO RD 13 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
797
WUUS53 KIWX 231812
SVRIWX
OHC051-069-231900-
/O.NEW.KIWX.SV.W.0041.140623T1812Z-140623T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
212 PM EDT MON JUN 23 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FULTON COUNTY IN NORTHWEST OHIO...
NORTHERN HENRY COUNTY IN NORTHWEST OHIO...
* UNTIL 300 PM EDT
* AT 207 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
ARCHBOLD...AND MOVING EAST AT 25 MPH. THIS STORM HAS A HISTORY OF
PRODUCING WIND DAMAGE ACROSS SOUTHERN WILLIAMS COUNTY.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...EMERGENCY MANAGEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WAUSEON...SWANTON...LIBERTY CENTER...DELTA...GERALD...TEXAS...
COLTON AND BRAILEY.
THIS INCLUDES INTERSTATE 80 90 IN OHIO BETWEEN MILE MARKERS 44 AND
48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4140 8422 4142 8423 4142 8433 4143 8433
4156 8434 4161 8387 4140 8387
TIME...MOT...LOC 1811Z 266DEG 23KT 4148 8423
HAIL...0.75IN
WIND...60MPH
$$
FISHER2 follow-up statements
439
WWUS53 KIWX 231826
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
226 PM EDT MON JUN 23 2014
OHC051-069-231900-
/O.CON.KIWX.SV.W.0041.000000T0000Z-140623T1900Z/
HENRY OH-FULTON OH-
226 PM EDT MON JUN 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FULTON AND NORTHERN HENRY COUNTIES UNTIL 300 PM EDT...
AT 224 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
WAUSEON...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SWANTON...LIBERTY CENTER...DELTA...TEXAS...COLTON AND BRAILEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4140 8422 4144 8423 4157 8422 4161 8387
4140 8387
TIME...MOT...LOC 1826Z 266DEG 23KT 4148 8410
HAIL...1.00IN
WIND...70MPH
$$
FISHER015
WWUS53 KIWX 231900
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
300 PM EDT MON JUN 23 2014
OHC051-069-231910-
/O.EXP.KIWX.SV.W.0041.000000T0000Z-140623T1900Z/
HENRY OH-FULTON OH-
300 PM EDT MON JUN 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FULTON AND
NORTHERN HENRY COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. IF
THREATENING WEATHER APPROACHES...SEEK SHELTER.
LAT...LON 4140 8422 4144 8423 4157 8422 4161 8387
4140 8387
TIME...MOT...LOC 1826Z 266DEG 23KT 4148 8410
$$
FISHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:21 PM EDT, 51 minutes earlier.
Area forecast discussion, Jun 23, 1:21 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 121 PM EDT MON JUN 23 2014 .SYNOPSIS... ISSUED AT 1058 AM EDT MON JUN 23 2014 WARM AND HUMID TODAY. THE MOISTURE AND INSTABILITY IN THE REGION WILL CAUSE SOME SHOWERS AND THUNDERSTORMS. HIGH TEMPERATURES WILL RANGE FROM THE LOWER 80S IN SOUTHERN MICHIGAN TO 90 ALONG THE OHIO RIVER. THOSE SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT AS THE LOW PRESSURE SYSTEM CONTINUES TO MOVE THROUGH THE REGION. LOW TEMPERATURES TONIGHT WILL BE IN THE UPPER 60S WITH COOLER NEAR LAKE MICHIGAN. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 453 AM EDT MON JUN 23 2014 A COUPLE OF WEAK SHORT WAVE TROFS WERE UPSTREAM OF THE FORECAST AREA AND WERE EMBEDDED IN THE LARGER SCALE SOUTHWESTERLY FLOW. OVERALL... EVEN HIGH RES NCEP MODELS NOT HANDLING THE DEVELOPMENT OF CONVECTION WITH THESE SHORT WAVES AND SUBSEQUENT HANDLING OF OUTFLOW BOUNDARIES VERY WELL. FOR TODAY AND TONIGHT...HAVE ADJUSTED THE TIMING OF THE 4KM NAM/WRF IN LIGHT OF THE ONGOING INITIALIZATION AND TRACK OF THESE TWO WAVES. IN ADDITION...A WEAK COLD FRONT WILL MOVE SOUTHEAST TODAY AND TONIGHT AND SHOULD INCREASE THE CHANCES FOR THUNDER. SEVERE WEATHER LOOKS MARGINAL GIVEN LIMITED BULK SHEAR AND GENERALLY A TALL BUT THIN CAPE PROFILE. BETTER CHANCES FOR LOCALLY HEAVY RAINFALL GIVEN PRECIPITABLE WATER VALUES OF 1.7 TO 2.0 INCHES AND LITTLE RESULTANT CELL MOVEMENT. CONVECTION SHOULD BE FAIRLY HIGHLY DIURNALLY DRIVEN WITH THE BEST CHANCES FOR STORMS MAINLY LATE THIS AFTERNOON AND EARLY THIS EVENING. AS FOR TEMPERATURES...FAVOR THE WARMER GFS/MAV TODAY WITH HIGHS IN THE MID 80S GIVEN 850 MB TEMPS AROUND 17C. && .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 453 AM EDT MON JUN 23 2014 FOCUS AGAIN LARGELY ON MID RANGE FORECAST ISSUE. DOUBTS AS TO DIMINISHING CONVECTIVE POTENTIAL TOO SOON ON DY2 ACROSS CWA. RICH 1000-850 MB THETA-E DRAPED FROM MI THUMB INTO NWRN IN/NERN IL WITH CWA POISED ALONG SOUTHERN PERIPHERY OF DAMPENING MID LEVEL SHORTWAVE TROF. LACK OF SIGNIFICANT TROF AMPLITUDE MAY PREVENT SUFFICIENT SWD BOUNDARY PUSH UNTIL LATE DY2. PRESENCE OF DIFFUSE FRONTAL BOUNDARY/PRIOR CONVECTIVE OUTFLOW BOUNDARIES WITH LAKE BREEZE FRONT TO LIKELY PROVIDE A COMPOSITE FOCUS FOR REINVIGORED MIDDAY/AFTERNOON CONVECTION ACROSS MUCH OF CWA SANS LAKE SHADOW REGION. MORE ASSURED AIRMASS SWEEP TUESDAY NIGHT/WED AS BROAD/STRONG CENTRAL CANADIAN ANTICYCLONE BEGINS SEWD PROGRESS INTO WESTERN ONTARIO/NORTHERN UPPER GREAT LAKES. HAVE HELD LINE ON MODEL BLENDS UPWARD POP DRIFT MIDWEEK DY3/4...THOUGH BY FRIDAY EXPECT START OF MOISTURE/STRONGER INSTABILITY RETURN. POP/WX MENTION APPEARS PRUDENT AS LATENT BOUNDARY BEGINS NWD RETREAT ALONG WITH APPROACH OF REMNANT/REXED ENERGY OVER FAR SCNTL CANADA AND WEAK NNEWD LIFTING WAVE FROM SOUTHERN PLAINS. THEREAFTER...REASSERTION OF MID TROPOSPHERIC RIDGE THIS WEEKEND WITH ANEMIC KINEMATIC PROFILES SUGGEST LITTLE MORE THAN WELL ISOLD CONVECTIVE POTENTIAL STRONGLY TIED TO DIURNAL HEAT CYCLE. GIVEN LACK OF SYNOPTIC SIGNALS WILL SIDE WITH DRY/CONSISTENCY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 119 PM EDT MON JUN 23 2014 MORNING DESTABILIZATION RESULTING IN A VRY MOIST AND UNSTABLE AIRMASS THIS AFTN. APCH OF PREFNTL TROUGH LEADING TO SCT CONVN INITIATING ACRS NRN IN AND XPC THIS WILL CONT THROUGH AFTN ESP INVOF KFWA. HWVR UPSTREAM SUBTLE MCV OVR WRN IL WILL LIKELY YIELD ANOTHER BAND OF CONVN ALG CLD EDGE SEEN IN VISIBLE OVR NW IN/ERN IL LTR THIS AFTN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...LOTHAMER SHORT TERM...SKIPPER LONG TERM...MURPHY AVIATION...T VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 23, 12:36 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1236 PM EDT MON JUN 23 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-240900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1236 PM EDT MON JUN 23 2014 /1136 AM CDT MON JUN 23 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FEW STORMS COULD REACH SEVERE LIMITS WITH A THREAT OF DAMAGING WINDS THIS AFTERNOON THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY. A FEW STORMS HAVE THE POTENTIAL FOR ISOLATED WIND GUSTS APPROACHING SEVERE LIMITS ON TUESDAY...PRIMARILY EAST OF INTERSTATE 69. A CHANCE OF THUNDERSTORMS RETURNS THURSDAY NIGHT INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-240900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1236 PM EDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF FOG ARE EXPECTED ACROSS SOUTHEAST LAKE MICHIGAN TODAY AND TONIGHT. THERE IS ALSO A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jun 23, 1:45 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
145 PM EDT MON JUN 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND GST BRYAN 41.47N 84.55W
06/23/2014 E60 MPH WILLIAMS OH TRAINED SPOTTER
&&
FISHERLocal storm report, Jun 23, 1:58 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
158 PM EDT MON JUN 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN STURGIS 41.80N 85.42W
06/23/2014 M1.80 INCH ST. JOSEPH MI TRAINED SPOTTER
RAINFALL AMOUNT IN ABOUT 1 HOUR
&&
LOTHAMERLocal storm report, Jun 23, 2:00 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
200 PM EDT MON JUN 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TSTM WND DMG 1 N BRYAN 41.49N 84.55W
06/23/2014 WILLIAMS OH EMERGENCY MNGR
MULTIPLE 6-8 UTILITY POLES DOWN ON SR-15
&&
LOTHAMERLocal storm report, Jun 23, 2:05 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
205 PM EDT MON JUN 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND GST BRYAN 41.47N 84.55W
06/23/2014 M58 MPH WILLIAMS OH EMERGENCY MNGR
&&
LOTHAMERLocal storm report, Jun 23, 2:07 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
207 PM EDT MON JUN 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG 1 N BRYAN 41.49N 84.55W
06/23/2014 WILLIAMS OH EMERGENCY MNGR
MULTIPLE 6-8 UTILITY POLES DOWN ON SR-15
&&
CORRECTED EVENT TIME
LOTHAMERLocal storm report, Jun 23, 2:10 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
210 PM EDT MON JUN 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN STURGIS 41.80N 85.42W
06/23/2014 M1.80 INCH ST. JOSEPH MI TRAINED SPOTTER
RAINFALL AMOUNT IN ABOUT 1 HOUR. WATER WAS OVER ROAD AT
COTTAGE AND WILSON STREETS
&&
CORRECTED REMARKS
LOTHAMERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:42 PM EDT | Special Weather Statement | IWX | Williams | 33 min |
| Jun 23, 12:59 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 46 min |
| Jun 23, 1:42 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 33 min |
| Jun 23, 7:31 PM EDT | Special Weather Statement | IWX | Van Wert | 29 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.